Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Kansas City, MO

July 16, 2015Adair County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 16, 2015, 5:43 PM CDT for Adair County, Macon County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2015, 5:43 PM CDT (22:43 UTC)
Expired
Jul 16, 2015, 6:15 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 213 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:48 PM CDTTSTM WND DMG1 Ne Millard, MOLARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 4:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS53 KEAX 162243
SVREAX
MOC001-121-162315-
/O.NEW.KEAX.SV.W.0207.150716T2243Z-150716T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT THU JUL 16 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAIR COUNTY IN NORTHEASTERN MISSOURI...
  NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 615 PM CDT

* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA PLATA...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LA PLATA...BRASHEAR...GIBBS AND MILLARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3996 9247 4016 9257 4023 9235 4022 9235
      4008 9234 3995 9235
TIME...MOT...LOC 2242Z 256DEG 27KT 4007 9258 

HAIL...1.00IN
WIND...60MPH
 
$$

PMM
2 follow-up statements
234 
WWUS53 KEAX 162306
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT THU JUL 16 2015

MOC001-121-162315-
/O.CON.KEAX.SV.W.0207.000000T0000Z-150716T2315Z/
ADAIR MO-MACON MO-
606 PM CDT THU JUL 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN ADAIR AND NORTHEASTERN MACON COUNTIES...

AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRASHEAR...OR
9 MILES NORTHEAST OF LA PLATA...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA PLATA...BRASHEAR AND GIBBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4010 9254 4018 9235 4008 9234 3995 9235
      3996 9247
TIME...MOT...LOC 2305Z 256DEG 27KT 4011 9236 

HAIL...1.00IN
WIND...60MPH
 
$$

PMM
971 
WWUS53 KEAX 162313
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT THU JUL 16 2015

MOC001-121-162322-
/O.EXP.KEAX.SV.W.0207.000000T0000Z-150716T2315Z/
ADAIR MO-MACON MO-
613 PM CDT THU JUL 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHEASTERN MACON COUNTIES WILL EXPIRE AT 615 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 4010 9254 4018 9235 4008 9234 3995 9235
      3996 9247
TIME...MOT...LOC 2311Z 256DEG 27KT 4011 9236 

$$

PMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:56 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 16, 3:56 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 PM CDT THU JUL 16 2015

.DISCUSSION...
Issued at 356 PM CDT THU JUL 16 2015

Tonight:

The main concern for tonight will again revolve around the chance
for severe weather across north central and northeastern Missouri.
Shear has diminished this afternoon across that area and is expected
to continue to weakening this evening. Instability, however, is
strong this afternoon with 3000-4000J/Kg. A few storms have tried to
develop across north central Missouri however they fizzled this
afternoon. Hi-res models continue to paint scattered thunderstorm
development long a fine line currently extending from Putnam County
to Platte County. With the strong instability across the area it is
not out of the question a few severe storms could develop with
damaging winds and large hail the main threat. Storms should then
wane tonight before additional storms may be possible across the
south CWA as a upper level shortwave moves into the area.

Friday through Saturday:

The main concern through this period will be the return to the
dangerously hot conditions. An upper level ridge over the lower
Mississippi Valley and southern Plains will strengthen and build
over the area. Temperatures on both Friday and Saturday will each
the low to mid 90s. Factoring in the humidity with the dewpoints in
the mid 70s and heat index values will reach the 103-109 degree
range.

Saturday night-Monday:

This period looks to return to a wet pattern as an upper level
trough digs from the northern Plains into the Upper Midwest
Saturday/Saturday night. The trough will force a cold front towards
the area Saturday night. Thunderstorms are expected to develop ahead
of this front on Saturday north of the area and move into the CWA
after midnight. This front then looks to stall across the area as
the upper flow across the region becomes zonal. Several rounds of
storms will be possible as numerous shortwave will traverse the area
through Monday.

Monday night - Thursday:

Models push the front south of the area in the Monday night/Tuesday
timeframe. Conditions should dry out for the middle portion of next
week as upper level ridging builds back into the area. Expect highs
mainly in the upper 80s to lower 90s. Thunderstorms chances should
be mainly limited to diurnal development.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1212 PM CDT THU JUL 16 2015

Through Thursday afternoon, gusty winds will continue out of the
southwest up to 20-25kts. Thunderstorm development is possible
through the early evening hours, though should taper off relatively
quickly as the evening progresses. Once this activity pushes to the
east, VFR conditions will round out the remainder of the period with
increased sustained winds out of the southwest.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY from 1 PM Friday to 9 PM CDT Saturday for KSZ025-
     057-060-102>105.

MO...HEAT ADVISORY from 1 PM Friday to 9 PM CDT Saturday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

&&

DISCUSSION...73
AVIATION...Welsh
Hazardous weather outlook, Jul 16, 6:00 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT THU JUL 16 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
600 AM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS EXPECTED TO CONTINUE TO IMPACT NORTHERN MISSOURI
THROUGH AT LEAST MIDDAY TODAY WILL EXACERBATE THE ONGOING FLOODING
PROBLEMS DUE TO MODERATE TO HEAVY RAINFALL AND TRAINING OF STORMS.
STORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS THE FORECAST AREA.
ADDITIONALLY... SOME STORMS COULD BECOME STRONG TO POSSIBLY SEVERE...
CONTAINING THE THREAT FOR GUSTY TO DAMAGING WINDS... HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HEAT INDICES WILL ONCE AGAIN CLIMB INTO THE LOW TO MID 100S ON
FRIDAY AND SATURDAY WITH HIGH TEMPERATURES IN THE 90S.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jul 16, 4:20 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
420 PM CDT THU JUL 16 2015

MOZ007-016-017-162200-
PUTNAM MO-SULLIVAN MO-ADAIR MO-
420 PM CDT THU JUL 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...
SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR COUNTIES UNTIL 500 PM
CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF GREEN CITY...OR 9 MILES EAST OF MILAN...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...GREEN CITY...NOVINGER...GREENCASTLE AND GREEN CASTLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4035 9269 4034 9266 4020 9256 4004 9299
      4019 9312 4045 9277
TIME...MOT...LOC 2119Z 237DEG 21KT 4016 9296

PMM
Special weather statement, Jul 16, 5:15 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT THU JUL 16 2015

MOZ017-162300-
ADAIR MO-
515 PM CDT THU JUL 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR COUNTY UNTIL 600 PM CDT...

AT 514 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF NOVINGER...OR 12 MILES SOUTHWEST OF KIRKSVILLE...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...NOVINGER...BRASHEAR...GIBBS...MILLARD AND KIRKSVILLE
REGIONAL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.

LAT...LON 4004 9286 4016 9285 4034 9246 4035 9235
      4004 9235
TIME...MOT...LOC 2214Z 248DEG 25KT 4012 9280

PMM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:01 PM CDTSpecial Weather StatementEAXHolt44 min
Jul 15, 10:36 PM CDTSpecial Weather StatementEAXHolt39 min
Jul 15, 10:40 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway35 min
Jul 15, 10:55 PM CDTSpecial Weather StatementEAXGentry, Worth35 min
Jul 15, 10:56 PM CDTSpecial Weather StatementEAXAndrew34 min
Jul 15, 11:01 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry33 min
Jul 15, 11:02 PM CDTSevere Thunderstorm WarningEAXGentry, Worth43 min
Jul 15, 11:16 PM CDTAreal Flood AdvisoryEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway6 hr
Jul 15, 11:41 PM CDTFlash Flood WarningEAXAndrew, DeKalb, Gentry, Holt, Nodaway10 hr
Jul 15, 11:43 PM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more10 hr
Jul 15, 11:45 PM CDTSpecial Weather StatementEAXGentry30 min
Jul 16, 12:01 AM CDTSpecial Weather StatementEAXNodaway29 min
Jul 16, 12:14 AM CDTSpecial Weather StatementEAXAtchison31 min
Jul 16, 12:18 AM CDTAreal Flood AdvisoryEAXAtchison, Gentry, Nodaway, Worth5 hr
Jul 16, 12:33 AM CDTSpecial Weather StatementEAXGentry42 min
Jul 16, 1:19 AM CDTSpecial Weather StatementEAXGentry41 min
Jul 16, 1:39 AM CDTSpecial Weather StatementEAXNodaway21 min
Jul 16, 1:54 AM CDTFlash Flood WarningEAXAtchison, Gentry, Nodaway, Worth8 hr
Jul 16, 2:20 AM CDTRiver Flood WarningEAXAndrew, Nodaway7 days
Jul 16, 2:20 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway7 days
Jul 16, 3:09 AM CDTRiver Flood WarningEAXAtchison, Holt34 hr
Jul 16, 4:36 AM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Jul 16, 5:09 AM CDTAreal Flood AdvisoryEAXAndrew, Atchison, Holt4 hr
Jul 16, 6:47 AM CDTAreal Flood AdvisoryEAXMercer, Putnam, Sullivan4 hr
Jul 16, 8:33 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Jul 16, 8:33 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
Jul 16, 8:33 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
Jul 16, 8:33 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Jul 16, 9:24 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
Jul 16, 9:43 AM CDTRiver Flood WarningEAXBuchanan5 days
Jul 16, 9:43 AM CDTRiver Flood WarningEAXPlatte10 days
Jul 16, 9:43 AM CDTRiver Flood WarningEAXPlatte7 days
Jul 16, 9:44 AM CDTAreal Flood WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more6 hr
Jul 16, 10:23 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jul 16, 10:23 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline6 days
Jul 16, 10:23 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline7 days
Jul 16, 3:46 PM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more53 hr
Jul 16, 3:56 PM CDTRiver Flood WarningEAXAndrew, Buchanan55 hr
Jul 16, 4:20 PM CDTSpecial Weather StatementEAXAdair40 min
Jul 16, 4:34 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler, Sullivan41 min
Jul 16, 5:15 PM CDTSpecial Weather StatementEAXAdair45 min
Jul 16, 5:26 PM CDTSevere Thunderstorm WarningEAXAdair, Macon34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.